Alert archive / Wyoming / Tornado Warnings in 2009

Tornado Warning 3, NWS Riverton, WY

June 14, 2009Hot Springs County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 14, 2009, 2:57 PM MDT for Hot Springs County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2009, 2:57 PM MDT (20:57 UTC)
Expired
Jun 14, 2009, 3:44 PM MDT
In force
47 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 79 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 142057
TORRIW
WYC017-142200-
/O.NEW.KRIW.TO.W.0003.090614T2057Z-090614T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF THERMOPOLIS...

* UNTIL 400 PM MDT

* AT 256 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR HWY
  JCT 170 AND 120...OR 11 MILES WEST OF THERMOPOLIS...MOVING EAST AT
  10 MPH.

* THE TORNADO WILL BE NEAR...
  HWY JCT 170 AND 120 BY 315 PM...
  U.S. HWY 20/789 MILE MARKER 130 BY 345 PM...
  THERMOPOLIS BY 350 PM...
  LUCERNE BY 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM 
WARNING THAT WAS IN EFFECT FOR HOT SPRINGS COUNTY.

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4382 10817 4381 10801 4357 10800 4361 10853
      4379 10854 4383 10818
TIME...MOT...LOC 2057Z 269DEG 9KT 4370 10841

$$

MURRELL
3 follow-up statements
000 
WWUS55 KRIW 142106
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT SUN JUN 14 2009

WYC017-142200-
/O.CON.KRIW.TO.W.0003.000000T0000Z-090614T2200Z/
HOT SPRINGS WY-
306 PM MDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR CENTRAL
HOT SPRINGS COUNTY...

AT 300 PM MDT...DOPPLER RADAR STILL INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS LOCATED NEAR STATE 
HWY 120 MILE MARKER 10...OR 10 MILES NORTHWEST OF THERMOPOLIS MOVING 
EAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  HWY JCT 170 AND 120 BY 315 PM...
  LUCERNE...BY 345 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4382 10817 4381 10801 4357 10800 4361 10853
      4379 10854 4383 10818
TIME...MOT...LOC 2101Z 269DEG 9KT 4370 10840

$$

MURRELL
000 
WWUS55 KRIW 142136
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT SUN JUN 14 2009

WYC017-142200-
/O.CON.KRIW.TO.W.0003.000000T0000Z-090614T2200Z/
HOT SPRINGS WY-
336 PM MDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR CENTRAL
HOT SPRINGS COUNTY...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED ABOUT 5 MILES NORTH OF THERMOPOLIS...MOVING EAST 
AT 10 MPH.

THE TORNADO WILL BE...
MOVING INTO RURAL HOT SPRINGS COUNTY...EAST OF U.S. HIGHWAY 20...789 
AND SOUTH OF STATE HIGHWAY 172... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4382 10817 4381 10801 4357 10800 4361 10853
      4379 10854 4383 10818
TIME...MOT...LOC 2133Z 269DEG 9KT 4368 10821

$$

MURRELL
000 
WWUS55 KRIW 142144
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT SUN JUN 14 2009

WYC017-142152-
/O.CAN.KRIW.TO.W.0003.000000T0000Z-090614T2200Z/
HOT SPRINGS WY-
344 PM MDT SUN JUN 14 2009

...THE TORNADO WARNING FOR CENTRAL HOT SPRINGS COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4382 10817 4381 10801 4357 10800 4361 10853
      4379 10854 4383 10818
TIME...MOT...LOC 2142Z 269DEG 9KT 4370 10826

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 14, 1:59 PM MDT, 58 minutes earlier.

Area forecast discussion, Jun 14, 1:59 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT SUN JUN 14 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
CHALLENGING FORECAST WITH MANY FEATURES TO TRY AND TIME AND
FORECAST THE EVOLUTION OF AS THE RENO UPPER LOW HEADS THIS WAY
LATER TOMORROW. WEAK WAVE AND THERMAL TROUGH CURRENTLY MOVING UP
THROUGH UTAH WILL LIKELY AID IN CONVECTION THROUGH THE AT LEAST
THE EARLY EVENING. MODELS DIFFER ON WHERE THE ACTUAL ENERGY WILL
END UP LATER THIS EVENING AND OVERNIGHT. IT APPEARS THAT THE
ACTUAL SHORTWAVE WILL JUST CLIP THE SERN ZONES AT BEST BUT THE MID
LEVEL COOLING WILL AFFECT THE ENTIRE AREA. THE NAM IS ALSO
DEVELOPING A DEFORMATION AXIS OVER OUR SRN ZONES AFTER MIDNIGHT...
EVENTUALLY LIFTING THIS INTO CENTRAL WYO MONDAY AFTERNOON. THE
DISTURBANCE OVER IDAHO SHOULD CONTINUE LIFTING N OR EVEN NW TODAY
WITH JUST THE ERN FRINGES POSSIBLY AFFECTING YNP. RENO UPPER LOW
IS THEN FORECAST TO OPEN UP AND MOVE INTO OUR AREA LATE MONDAY AS IT
GET KICKED OUT BY THE NEXT ERN PACIFIC WAVE HEADING INTO THE WEST.
ATMOSPHERE SHOULD BECOME EVEN MORE UNSTABLE ON MONDAY WITH THE MID
LEVEL COOLING AND POSSIBLE CONVERGENCE ALONG A MID LEVEL
CIRCULATION. THE NEXT UPPER LOW THEN DIGS INTO THE DESERT SW ON
TUESDAY WITH JET ENERGY AND ANOTHER SHORTWAVE EJECTING NE INTO THE
SWRN ZONES LATE TUESDAY AND ACROSS THE CENTRAL ZONES TUESDAY
EVENING. COULD BE A LATE SHOW OR LINGERING SHOW IN THESE AREAS AS
THE ENERGY ARRIVES AFTER DARK AND CONTINUES INTO WEDNESDAY
MORNING. WEDNESDAY COULD ALSO BE AN ACTIVE DAY AS THE UPPER LOW
OPENS UP AND SUPPLIES SOME JET ENERGY FROM THE SOUTH WHILE AT THE
SAME TIME A SHORTWAVE OVER THE PACNW MOVES EAST INTO THE NWRN HALF
OF THE STATE. WILL LIKELY NEED SCT POPS IN QUITE A FEW AREAS
THROUGH THE SHORT TERM WITH POSSIBLE LIKELY POPS IN THE MTNS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
TROUGH MOVES INTO THE NORTHERN AND CENTRAL ROCKIES WEDNESDAY THROUGH
THURSDAY. GFS IS FASTER THAN THE ECMWF MOVING THE TROUGH THROUGH THE
REGION. GFS DIGS TROUGH INTO THE PLAINS BY 00Z FRI WHILE THE ECMWF
HAS THE TROUGH AXIS OVER WY AT 00Z FRI. LIKE THE ECMWF TIMING AT THIS
POINT AS IT HAS BEEN SHOWING THIS TIMING FOR A FEW RUNS NOW. HAVE
ADJUSTED THE PRECIP CHANCES WED AND THURS TO REFLECT THE TROUGH.
FRIDAY LOOKS DRIER WITH A WEST FLOW ALOFT PER THE ECMWF. HAVE CUT
BACK THE PRECIP CHANCES IN MOST PLACES AND MAY NEED TO GO EVEN DRIER
IF TREND CONTINUES. GFS AND ECMWF SHOW SOME RIDGING ON SAT WITH GFS
MORE AMPLIFIED WITH THE RIDGE. HAVE LOWERED CHANCE OF PRECIP SAT
AFTERNOON AND EVENING A BIT AS CONVECTION LOOKS TO BE LESS. ECMWF
EJECTS UPPER LOW NEAR SOUTHERN CALIFORNIA COAST INTO THE GREAT BASIN
NEXT SUNDAY WHILE THE GFS HAS A RIDGE. CONFIDENCE LOW FOR EITHER
SOLUTION AT THIS POINT. HIGH TEMPS WILL BE WARMER ON WED...THEN
SLIGHTLY COOLER THURS. GFS AND ECMWF SHOW QUITE A WARMING TREND NEXT
FRI THROUGH SUNDAY WITH MUCH WARMER 700MB TEMPS. WITH LOW CONFIDENCE
IN MODELS LATE IN THE EXTENDED I HAVE RAISED HIGHS MODESTLY FOR NOW
AND WILL SEE HOW THINGS LOOK TONIGHT.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE PUSHING NORTHEAST
ACROSS THE REGION THIS EVENING.  MORE NUMEROUS SHOWERS/RAIN WILL BE
PRESENT ACROSS WEST/NORTHWEST TONIGHT.  EXPECT TO SEE BRIEF MVFR/IFR
IN THE HEAVIER SHOWERS/THUNDERSTORMS.  BY MIDNIGHT...MOST OF THE
CONVECTION IS EXPECTED TO HAVE DISSIPATED AND/OR MOVED OUT OF THE
AREA...BUT A CONVERGENCE ZONE ACROSS THE AREA WILL KEEP A CHANCE FOR
SHOWERS ACROSS THE AREA AFTER MIDNIGHT.  LIGHTER PRECIPITATION IS
EXPECTED TO HANG ON OVER THE FAR WEST/NORTHWEST.  HOWEVER...VFR IS
EXPECTED AT TAF SITES...BUT MVFR/IFR CONDITIONS CAN BE EXPECTED OVER
MOUNTAINS...ESPECIALLY OUT WEST.  ON MONDAY...EXPECT ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS TO ERUPT TO DAYTIME HEATING AND ANOTHER
DISTURBANCE MOVING ACROSS THE AREA.  BEST CHANCE FOR CONVECTION WILL
BE ACROSS NORTHWEST/NORTH...BUT THE STRONGEST ACTIVITY WILL PROBABLY
BE SOUTH AND EAST.  EXPECT BRIEF MVFR/IFR IN THE STRONGER ACTIVITY.

IN ADDITION...THERE COULD BE SOME FOG AROUND WESTERN/CENTRAL
WYOMING...ANYWHERE THAT ENOUGH CLEARING TAKES PLACE AND WHERE WINDS
WILL BE LIGHT.  AREAS FROM RKS TO CPR SHOULD REMAIN FOG FREE DUE TO
A LITTLE BREEZE.  HOWEVER THE REST OF THE AREA IS SUSCEPTIBLE TO
SOME FOG DUE TO THE RECENT MOISTURE...BUT ENOUGH MID/HIGH CLOUDS
SHOULD BE AROUND TO PREVENT WIDESPREAD FOG.

&&

.FIRE WEATHER...
GENERAL WET PATTERN TO CONTINUE THE NEXT COUPLE DAYS WITH NUMEROUS
SHOWERS AND THUNDERSTORMS IN THE HIGH COUNTRY AND FAR WEST AND GENERALLY
SCATTERED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE AND ACROSS
THE SOUTH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...WM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
600 AM MDT SUN JUN 14 2009

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
600 AM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WESTERN AND
NORTHERN WYOMING. SOME OF THE STORMS COULD PRODUCE PEA SIZE HAIL
...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND 40
MPH WIND GUSTS...ESPECIALLY OVER NORTHERN WYOMING. THE STRONGEST
STORMS WILL LIKELY OCCUR OVER JOHNSON COUNTY TODAY WHERE ISOLATED
STORMS COULD PRODUCE 60 MPH WINDS ALONG WITH ONE INCH DIAMETER HAIL.
SOME OF THE STORMS OVER NORTHERN AND WESTERN WYOMING COULD PRODUCE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AMOUNTS...HAIL-SIZE
OVER ONE HALF INCH AND WIND GUSTS OVER 40 MPH. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY BANKFULL STREAMS OR RIVERS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 14, 11:10 AM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1110 AM MDT SUN JUN 14 2009

WYZ028>030-141900-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
1110 AM MDT SUN JUN 14 2009

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE UINTA MOUNTAINS AND
PUSH NORTH... INTO SOUTHWEST SWEETWATER COUNTY...AFFECTING FLAMING
GORGE RESERVOIR...BETWEEN NOON AND 1 PM.  THE REST OF SWEETWATER
COUNTY SHOULD SEE THUNDERSTORMS DEVELOP BETWEEN 1 PM AND 3 PM. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING CONTINUOUS LIGHTNING...
SMALL HAIL...GUSTS TO 50 MPH...AND BRIEF HEAVY RAINFALL.  IF A STORM
APPROACHES...BOATERS SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE.

21
Special weather statement, Jun 14, 1:28 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT SUN JUN 14 2009

WYZ005-007-142030-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
128 PM MDT SUN JUN 14 2009

THROUGH 230 PM...AN ISOLATED THUNDERSTORM ABOUT 25 MILES WEST
NORTHWEST OF THERMOPOLIS...OR ABOUT 10 MILES WEST OF HAMILTON DOME...
WILL CONTINUE TO MOVE EAST NORTHEAST...AND AFFECT AREAS BETWEEN OWL
CREEK ROAD TO LEGEND ROCK...INCLUDING HAMILTON DOME.  EXPECT...BRIEF
HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AROUND 40 MPH...AND
OCCASIONAL LIGHTNING WITH THIS STORM.

21
Special weather statement, Jun 14, 2:01 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT SUN JUN 14 2009

WYZ005-007-142045-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
201 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS COUNTY UNTIL 245 PM
MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LEGEND ROCK...OR 22 MILES WEST
OF THERMOPOLIS...MOVING EAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL HOT SPRINGS COUNTY...INCLUDING THE LOCATIONS OF
LEGEND ROCK...HAMILTON DOME AND HWY JCT 170 AND 174...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

MURRELL
Special weather statement, Jun 14, 2:26 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
226 PM MDT SUN JUN 14 2009

WYZ028>030-142130-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
226 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY...

THROUGH 330 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO
RAPIDLY DEVELOP ACROSS SWEETWATER COUNTY...AND MOVE NORTH
NORTHEAST.  THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS NEAR 50 MPH...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT
LIGHTNING. TRAVELLERS...INCLUDING THOSE ON INTERSTATE 80...SHOULD BE
READY FOR THESE STRONG STORMS...WITH SUDDEN WIND GUSTS...AND QUICK
REDUCTION OF VISIBILITY IN HEAVY RAIN.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:04 PM MDTSevere Thunderstorm WarningRIWFremont41 min
Jun 13, 7:07 PM MDTSevere Thunderstorm WarningRIWNatrona38 min
Jun 13, 7:18 PM MDTSevere Thunderstorm WarningRIWFremont42 min
Jun 13, 7:27 PM MDTTornado WarningRIWNatrona33 min
Jun 13, 8:33 PM MDTSevere Thunderstorm WarningRIWNatrona42 min
Jun 13, 9:11 PM MDTFlash Flood WarningRIWNatrona2 hr
Jun 14, 2:15 PM MDTSevere Thunderstorm WarningRIWHot Springs45 min
Jun 14, 2:54 PM MDTSevere Thunderstorm WarningRIWHot Springs66 min

Nearby

Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.